Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 24, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 9, 2006, 7:24 PM EST for Dade County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2006, 7:24 PM EST (00:24 UTC)
- Expired
- Mar 9, 2006, 8:15 PM EST
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 7:09 PM EST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 559 m²/s²
- 0-3 km storm-relative helicity
- 972 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 100025 SVRFFC GAC083-100115- /O.NEW.KFFC.SV.W.0024.060310T0024Z-060310T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 724 PM EST THU MAR 9 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DADE COUNTY IN NORTHWEST GEORGIA * UNTIL 815 PM EST * AT 722 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF TRENTON TO 35 MILES SOUTHWEST OF TRENTON...AND MOVING NORTHEAST AT 45 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW ENGLAND. THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE AS THEY MOVED THROUGH NORTHERN ALABAMA. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3498 8559 3462 8554 3465 8551 3498 8538 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 5:40 PM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Mar 9, 5:40 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 PM EST THU MAR 9 2006 .SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) MAIN STORY IS THE COLD FRONT AND CONVECTION OVER GEORGIA TONIGHT. LATEST GFS/NAM INDICATES THAT AS THE SYSTEM SLOWLY MOVES EAST THE STABILITY INCREASES. BY THE TIME THE CONVECTION REACHES GA...CAPES DECREASE TO LESS THAN 400 AND LIFTED INDICES GO POSITIVE OVER GA. THIS INDICATES THAT THE LINE OF CONVECTION DECREASES IN INTENSITY AS IT MOVES INTO GA...HOWEVER THE OTHER PROBLEM WILL BE THE H8 WINDS. BY 06Z H8 WINDS INCREASE TO 60 TO 65 KTS ACROSS NORTH GA. SOME OF THE THUNDERSTORMS COULD MIX THESE WINDS DOWN AND THEREFORE WILL KEEP THE SLIGHT RISK OF SEVERE THUNDERSTORMS IN THE HWO FOR THIS EVENING. THE COLD FRONT WEAKENS AND SLOWS AS IT MOVES INTO THE STATE TONIGHT...STALLING ACROSS CENTRAL GA...THEN LIFTING NORTHWARD LATE FRIDAY AND FRIDAY NIGHT AS A WARM FRONT. AHEAD OF THE COLD FRONT THIS EVENING THE PRESSURE GRADIENT REMAINS TIGHT AND WIND GUSTS NEAR 30 MPH WILL BE COMMON ACROSS NORTH GEORGIA. WILL KEEP THE WIND ADVISORY GOING THROUGH MIDNIGHT. INSTABILITY INCREASES FRIDAY HOWEVER MOISTURE WILL REMAIN LIMITED. WILL KEEP A CHANCE OF THUNDERSTORMS GOING THROUGH THE DAY. FOR THE REST OF THE SHORT TERM MOISTURE CONTINUES TO MOVE ACROSS THE STATE WITH A SOUTH SURFACE FLOW AND A SOUTHWEST UPPER FLOW. THIS WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THE WEEKEND. WITH THE SOUTH FLOW...TEMPERATURES WILL BE VERY SPRING LIKE WITH HIGHS IN THE 60S AND 70S AND LOWS IN THE 40S AND 50S. .LONG TERM...(SUNDAY THROUGH THURSDAY) NEXT COLD FRONT DUE ON MONDAY NIGHT AND TUESDAY. THIS WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE CWA. AFTERWARDS IT WILL REMAIN DRY AND MILD AS H5 FLOW REMAINS WEST TO WEST NORTH WEST. && .FIRE WEATHER... WIND GUSTS WILL INCREASE LATE THIS AFTERNOON TO NEAR 30 MPH ACROSS MOST OF NORTH GEORGIA. SINCE THE RAINFALL WILL NOT ARRIVE UNTIL LATE THIS EVENING...FUEL MOISTURE LEVELS WILL REMAIN BELOW 10%. WILL KEEP THE RED FLAG WARNING GOING TO MIDNIGHT. && .AVIATION... GENERALLY VFR CONDITIONS EXPECTED THROUGH 02Z AHEAD OF AN APPROACHING COLD FRONT. THERE IS A NARROW LINE OF FAIRLY STRONG CONVECTION ACROSS WESTERN ALABAMA PUSHING EAST AROUND 45 KTS. AS THIS CONVECTION CONTINUES TO ADVANCE EASTWARD SOME WEAKENING IS EXPECTED. HOWEVER TAF SITES IN THE ATLANTA AREA...KATL...KRYY... KFTY...KPDK...WILL SEE MVFR CEILINGS AND VISIBILITIES MOVING IN WITH THE LINE OF CONVECTION AFTER 02Z. THERE WILL BE PERIODS OF IFR TO LIFR VISIBILITIES POSSIBLE IN HEAVIER RAINFALL THROUGH 05Z WITH LIGHTNING AND STRONG WIND GUSTS. MVFR CEILINGS SHOULD LINGER BEHIND THE PRECIPITATION THROUGH AROUND 15Z. TAF SITES OUTSIDE OF THE ATLANTA AREA SHOULD SEE MVFR CEILINGS BETWEEN AROUND 06Z AND 15Z... BUT LINE OF CONVECTION IS EXPECTED TO MOSTLY DISSIPATE BEFORE IMPACTING THOSE AREAS. MSS && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 52 71 57 73 / 70 40 30 30 ATHENS 54 72 56 71 / 60 40 30 40 GAINESVILLE 53 69 55 69 / 70 30 30 40 ROME 53 77 55 75 / 90 20 40 50 COLUMBUS 59 76 60 78 / 70 50 20 20 MACON 59 75 57 77 / 60 50 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT EST TONIGHT FOR NORTH GEORGIA WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NORTH GEORGIA && 17
Hazardous weather outlook, Mar 9, 11:00 AM EST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EST THU MAR 9 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101000- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 1100 AM EST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS EXPECTED OVER NORTH AND PARTS OF CENTRAL GEORGIA BETWEEN 7PM AND MIDNIGHT. .SYNOPSIS... A DEVELOPING STORM SYSTEM OVER THE MID MISSISSIPPI VALLEY WILL SEND A COLD FRONT INTO EXTREME NORTHWEST GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS WEST OF ATHENS AND MACON TONIGHT. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE NORTH AND WEST OF ATLANTA AND COLUMBUS. .DISCUSSION... A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS THE TENNESSEE VALLEY TO THE OHIO VALLEY LATE TODAY INTO TONIGHT. THIS UPPER LEVEL TROUGH WILL HAVE STRONG WINDS ALOFT ASSOCIATED WITH IT. MOISTURE WILL QUICKLY RETURN TO THE AREA AHEAD OF THE COLD FRONT. THE AIRMASS WILL ONLY BE WEAKLY UNSTABLE WITH CAPES LESS THAN 1000 AND LIFTED INDICES STAY ABOVE ZERO. .OTHER HAZARDS... GUSTY WINDS WILL INCREASE THIS AFTERNOON AND EVENING ACROSS NORTH AND PARTS OF CENTRAL GEORGIA. REFER TO THE WIND ADVISORY STATEMENT FOR THIS AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH TUESDAY. NO HAZARDOUS WEATHER EXPECTED FOR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS EVENING ACROSS NORTH AND WEST GEORGIA.
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.